MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Abscess (1690); Necrosis (1971); Paralysis (1997); Septic Shock (2068); Dizziness (2194); Coma (2417); Obstruction/Occlusion (2422); Wound Infection (2447); Ischemic Heart Disease (2493); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440); Cardiovascular Dysfunction/Insufficiency (4445); No Clinical Signs, Symptoms or Conditions (4582); Bacteremia (4846)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap bilateral salpingectomy.Event description: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).Two similar events occurred at the same facility during the same procedure."when trying to insert trocar into palmers point, trocar fractured.Another trocar was utilized, again trocar fractured into pieces.Both trocars were unable to a third trocar, was utilized and successfully entered the pt.Abdominal cavity.".Additional information was received via email on 24jul2023 from an applied medical representative: the break occurred at the obturator & tip.The hospital was not sure if there was any difficulty noted during the insertion of the device.The break was not considered to be clean as it was cracked/fractured and caused particulation.When asked if all the fragments were retrieved the hospital stated they were "unable to find within the incision sight." n/a noted for patient injury and the patient was discharged.The procedure was a lap bilateral salpingectomy.Clarification on the initial event description was received stating "both trocars were unable to penetrate through the fascia so the trocar could enter into the peritoneal cavity.".Intervention: replaced with a new one to complete the case.Patient status: n/a, discharged.
 
Event or Problem Description
Procedure performed: lap bilateral salpingectomy.Event description: complaint 1 of 2: (b)(4) (mfr report # 2027111-2023-00533).Complaint 2 of 2: (b)(4) (mfr report # 2027111-2023-00534).Two similar events occurred at the same facility during the same procedure."when trying to insert trocar into palmers point, trocar fractured.Another trocar was utilized, again trocar fractured into pieces.Both trocars were unable to a third trocar, was utilized and successfully entered the pt.Abdominal cavity." additional information was received via email on 24jul2023 from an applied medical representative: the break occurred at the obturator and tip.The hospital was not sure if there was any difficulty noted during the insertion of the device.The break was not considered to be clean as it was cracked/fractured and caused particulation.When asked if all the fragments were retrieved the hospital stated they were "unable to find within the incision sight." n/a noted for patient injury and the patient was discharged.The procedure was a lap bilateral salpingectomy.Clarification on the initial event description was received stating "both trocars were unable to penetrate through the fascia so the trocar could enter into the peritoneal cavity." additional information was received via email on 17nov2023 from litigation counsel, applied medical: applied¿s legal department received a letter from a law firm on (b)(6) 2023, alleging that patient injuries were associated with a salpingectomy procedure on (b)(6) 2022, which utilized 2 #ctf01 trocars (l/n: 1428690).The procedure took place at [hospital name] in [state].Intervention: replaced with a new one to complete the case.Patient status: n/a, discharged.Patient injuries were associated.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured obturator.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the cause of the injury or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured obturator.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the cause of the injury or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report is to follow-up medwatch # mw5158251.
 
Event or Problem Description
Procedure performed: lap bilateral salpingectomy.Event description: complaint 1 of 2: (b)(4) (mfr report # 2027111-2023-00533).Complaint 2 of 2: (b)(4) (mfr report # 2027111-2023-00534).Two similar events occurred at the same facility during the same procedure."when trying to insert trocar into palmers point, trocar fractured.Another trocar was utilized, again trocar fractured into pieces.Both trocars were unable to a third trocar, was utilized and successfully entered the pt.Abdominal cavity." additional information was received via email on 24jul2023 from an applied medical representative: the break occurred at the obturator & tip.The hospital was not sure if there was any difficulty noted during the insertion of the device.The break was not considered to be clean as it was cracked/fractured and caused particulation.When asked if all the fragments were retrieved the hospital stated they were "unable to find within the incision sight." n/a noted for patient injury and the patient was discharged.The procedure was a lap bilateral salpingectomy.Clarification on the initial event description was received stating "both trocars were unable to penetrate through the fascia so the trocar could enter into the peritoneal cavity." additional information was received via email on 17nov2023 from litigation counsel, applied medical: applied¿s legal department received a letter from a law firm on november 14, 2023, alleging that patient injuries were associated with a salpingectomy procedure on (b)(6) 2022, which utilized 2 #ctf01 trocars (l/n: 1428690).The procedure took place at [hospital name] in [state].Medwatch associated with this complaint was received via email on 29aug2024 under the name of mw5158251: a 38 years old female admitted on 11/17 for elective tubal ligation.During the procedure, it was discovered that the trocar introducer tip was broken in two pieces.A defective trocar transducer tip, resulting in a retained piece of plastic, complicated surgery.This complication of retained foreign body led to severe sepsis shock requiring vasopressor support in order to stabilize her cardiovascular status and multiple abdominal surgeries/washouts.Patient was in a medically induced coma for two weeks and then woke up unable to move any of her extremities on (b)(6) 2023, nearly at baseline but with residual rhb (recombinant hemoglobin) weakness.Patient had a full neurological work-up due to dizziness and r side weakness most likely causes by frontal infarcts and deconditioning.Since the patient was requiring vasopressin support had led to the patient having ischemic necrosis of the right 3rd, 4th, 5th phalanges.The hospital course was prolonged and complicated by bacteremia, abdominal abscess, abdominal wound infection, right external iliac and right common femoral veins dvt (deep vein thrombosis), occlusion of the distal right radial artery, and cerebral frontal infarct.Since the patient was requiring vasopressin support, had led to the patient having ischemic necrosis of the right 3rd, 4th, and 5th phalanges.On (b)(6) 2023, the patient's areas of dry necrosis had demarcated on the right 3rd, 4th, and 5th phalanges pt.To proceed with operative management to resect the necrosis and revise the amputation site at the thumb, index, and middle fingers of the right hand.Pt hospital admission was from (b)(6) 2022-(b)(6) 2023, rehab admission from (b)(6) 2023-(b)(6) 2023.Intervention: replaced with a new one to complete the case.Patient status: n/a, discharged.Patient injuries were associated.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17410185
Report Number2027111-2023-00533
Device Sequence Number7121144
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)240928(30)01(10)1428690
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1428690
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/11/2023
Not provided
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date02/08/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityHispanic
Patient RaceWhite